Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 368, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2005, 4:35 PM CDT for Talladega County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 2, 2005, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 81 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 022136
SVRBMX
ALC121-022200-
/O.NEW.KBMX.SV.W.0368.050602T2135Z-050602T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF LINCOLN
* UNTIL 500 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LINCOLN...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY AND AFFECT LINCOLN.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN LINCOLN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3361 8602 3359 8598 3355 8601 3355 8604
3359 8617 3362 8619 3364 8616 3368 8615
3368 8606
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 2, 3:25 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT THU JUN 2 2005 .DISCUSSION... LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH ASSOCIATED SFC FEATURE INFLUENCES THE CWA. SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH AFTERNOON AND EVENING SCATTERED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 80 62 86 / 40 30 10 30 ANNISTON 63 81 64 85 / 50 30 10 20 BIRMINGHAM 63 82 66 85 / 40 20 10 20 TUSCALOOSA 64 86 66 88 / 20 10 10 20 CALERA 64 83 66 87 / 40 20 10 20 AUBURN 64 82 68 88 / 60 30 10 20 MONTGOMERY 65 87 67 89 / 60 30 10 20 TROY 65 86 67 90 / 60 30 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 2, 1:25 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT THU JUN 2 2005 ALZ011>015-017>050-031830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 125 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND POSSIBLY SMALL HAIL AND STRAIGHT LINE WINDS. CONDITIONS WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS IN THE COUNTIES AROUND AND EAST OF INTERSTATE 65... WHERE ABUNDANT AFTERNOON SUNSHINE WILL BETTER DESTABILIZE THE ATMOSPHERE. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THROUGH 8 PM.
In the hours before
Special weather statement, Jun 2, 2:15 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT THU JUN 2 2005 ALZ026-022015- ST. CLAIR- 215 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORMS... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SHOWERS AND THUNDERSTORM ACROSS WESTERN ST. CLAIR COUNTY...MOVING NORTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF DROPPING UP TO 2 INCHES OF RAIN IN AN HOUR OR LESS...WHICH MAY PRODUCE MINOR URBAN FLOODING AND PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOODY... BRANCHVILLE...ODENVILLE...SPRINGVILLE AND ASHVILLE THROUGH 315 PM CDT.
Local storm report, Jun 2, 2:25 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL HURTSBORO 32.24N 85.41W
06/02/2005 1.00 INCH RUSSELL AL CO-OP OBSERVER
QUARTER SIZE HAIL COVERING THE GROUND AND TREE LIMBS
DOWN.
&&
JSSSpecial weather statement, Jun 2, 2:33 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 233 PM CDT THU JUN 2 2005 ALZ048-022015- RUSSELL- 233 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 315 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LADONIA TO GLENVILLE...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SEALE...PITTSVIEW...GLENVILLE...LADONIA...COTTONTON...PHENIX CITY... FORT MITCHELL AND HOLY TRINITY THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THESE STORMS IS GUSTY WINDS AND MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS... RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jun 2, 2:37 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 PM CDT THU JUN 2 2005 ALZ040-022020- DALLAS- 237 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 320 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF SELMA...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SELMA AND TYLER THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Local storm report, Jun 2, 3:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL PHENIX CITY 32.47N 85.01W
06/02/2005 0.25 INCH RUSSELL AL LAW ENFORCEMENT
PEA SIZE HAIL IN PHENIX CITY.
&&
JSSSpecial weather statement, Jun 2, 4:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 402 PM CDT THU JUN 2 2005 ALZ027-022200- TALLADEGA- 402 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 500 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM NUMEROUS SHOWERS AND THUNDERSTORMS... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS TALLADEGA COUNTY...MOVING NORTH AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WINTERBORO... SYLACAUGA...CHILDERSBURG...TALLADEGA...WALDO...LINCOLN AND MUNFORD THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 37 min |
| Jun 2, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 44 min |
| Jun 2, 6:07 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.